MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX BRUSH; CLEANING BRUSH

ATOS MEDICAL AB PROVOX BRUSH; CLEANING BRUSH
Catalog Number 7204
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is an initial and final report in one.The device has not been returned from the reporter so a thorough investigation cannot be conducted.A theoretical evaluation can however be done and our conclusion is that the device has been used beyond its expected lifetime or used without adhering to the guidelines in the ifu of inspecting prior to use, not bending the brush repetitively and to discard when worn.Brush and part discarded by user.
 
Event or Problem Description
This is the information that was received from the atos medical local representative: the patient reports that she aspirated the metal/brush part of the tep brush while cleaning her tep.She reports it being in the lumen of the tep and when she pulled it out the metal part with the bristles fell off of the brush and into her airway.She reported that the brush was given to her by her slp ((b)(6)) approximately 2 mos.Prior to the event.She leaned over and was able to cough this piece of the brush out of her airway.None of the parts were kept to be evaluated.The slp does have the lot number and the packs of brushes she recently ordered.

Brand Name
PROVOX BRUSH
Common Device Name
CLEANING BRUSH
Manufacturer (Section D)
ATOS MEDICAL AB
kraftgatan 8
horby, SE-24 222
SW  SE-24222
MDR Report Key6676284
Report Number8032044-2017-00009
Device Sequence Number72817
Product Code LRC
UDI-Device Identifier07331791000775
UDI-Public7331791000775
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Speech Therapist
Type of Report Initial
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2021
Device Catalogue Number7204
Device Lot Number1604001
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/19/2017
Device Age1 YR
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2017
Initial Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1